I was on 2mg Abilify and 40mg Celexa for major depression. The Abilify basically eliminates the depression but after 4 or 5 weeks I get these horrible fits in the morning. It starts by my jaw locking up and then some kind of spasm in my throat where i cant hardly breathe, i can usually just bear through it but it once became so bad my girlfriend called an ambulance. The hospital just gave me a few Valium and said go home. I was convinced it was the Abilify and I quit taking it. Within 5 days no more fits. I have tried to take a very small dose multiple times after and every time within 3 -4 weeks the fits are back. I need the Abilify for depression but the breathing fits are terrible
Hi, Jngnd! Perhaps your doctor could prescribe a different antipsychotic such as Rexulti that you might tolerate better?
Good luck and best regards, Wildcat
jng; Yes follow Wildcat idea, Any medication that irritates the throat and makes breathing problems you should check with your doctor as soon as you can so please give them a call tomorrow and see what they want to do.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Nov 2009 • 1 answer
Updated 23 Jun 2013 • 1 answer
Updated 17 Sep 2013 • 3 answers
Updated 19 May 2014 • 4 answers
Updated 10 Nov 2017 • 4 answers